MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HFN 125 DEG 11MM X 180MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER BIOMET, INC. HFN 125 DEG 11MM X 180MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign country: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient has been indicated for revision approximately 6 months post implantation due to callus, impaired healing and implant fracture; however, no revision has been reported to date.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Device history record review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported patient underwent revision approximately 6 months post implantation due to callus, impaired healing, and implant fracture.Due diligence is complete as multiple attempts were made; however, no further information is available.As no additional information or product is available, we are unable to provide further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b2; b5; d1; d2; d4; g4; h2; h3; h6 no product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d4, g3, g6, h2, h3, h4, h6, h10 d4: lot number: lot number is one of the following: 448570, 448580, 448590, 448600, 502510.D4: expiration date: expires between 17 aug 2030 and 21 aug 2030.Lot# 448570- 19 aug 2030 / udi#(b)(4).Lot# 448580- 19 aug 2030 / udi#(b)(4).Lot# 448590- 17 aug 2030 / udi#(b)(4).Lot# 448600- 21 aug 2030 / udi#(b)(4).Lot# 502510- 20 aug 2030 / udi# (b)(4).H4: device manufacture date: manufactured between 17 aug 2020 and 21 aug 2020.Lot# 448570- 19 aug 2020.Lot# 448580- 17 aug 2020.Lot# 448590- 19 aug 2020.Lot# 448600- 21 aug 2020.Lot# 502510- 20 aug 2020.Visual examination of the returned product identified the nail is fractured.The features of these fracture surfaces and mode align with cephalomedullary nail fractures (cm) in which the common failure mode for the cm nails examined in this summary is fatigue fractures initiating on the lateral side of the lag screw hole as evident by the presence of progression marks and other artifact features on the fracture surfaces.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Root cause from the previous investigation remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
HFN 125 DEG 11MM X 180MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13509705
Report Number0001825034-2022-00290
Device Sequence Number4207002
Product Code HSB
UDI-Device Identifier00887868038082
UDI-Public(01)00887868038082
Combination Product (Y/N)N
PMA/510(K) Number
K100238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/24/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number814311180
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer04/26/2022
06/15/2022
06/27/2022
08/29/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date05/23/2022
06/22/2022
07/18/2022
08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexUnknown